I've always bruised easy, but it seems over the past couple of years, I get small round bruises on my arms and sometimes thighs. I don't always remember 'bumping' into anything or getting pinched. I think I'm even more prone to this during peri. I also was anemic a few times over the past few years.
What is really driving me nuts are spider viens on my legs (thighs mostly). Some are so dark blue, they really show and are UGLY. I don't know of any way to get rid of them, except for expensive treatments. I asked my derm about it a couple of months ago - it would be about $350 a treatment x 3 or 4 treatments.
My mom is 70 years old, and I just looked at her legs this week, and she has NONE of these. I read somewhere that exercise can cause them - go figure. I exercise alot and she never did.
I bruise easy these days and I get little bruises that I have no idea why they're there. I just figure my skin is getting thinner with age or something.
As for spider veins. They come and go. My mother has them, and I don't. She has very thin legs and is on her feet alot. Best thing you can do is put your feet up when you're sitting and elevate them in bed.
It's my understanding that spider veins are from being on your feet too much, and varicose veins are from sitting too much. It's always something!
I think it's just bad circulation when hitting peri and menopause. I know I have that problem now, amongst many others.
Thanks for the advice on spider veins - I'm actually sitting most of the day, but I do exercise - on my feet alot. I used to work on my feet a few years back, and that's probably when they started.
Funny you mentioned putting my legs up in bed, as they are always less noticable when I get up in the morning. Also, bad circulation runs in my family, so I probabaly have it too. My mom has really bad Raynauds disease(sp?), and her finger and toes turn blue when it's acting up.
Are you by chance taking Omega 3? I have read that this causes blood thinning and bruising. When I first started taking it, I was taking two 1200 mg. capsules a day, and I noticed that I was bruising quite a bit. I cut back to one capsule, and this seemed to resolve the problem. I have also been taking quite a bit of Ibuprofen which can also cause bruising. I've got these little bruises on my shins that I have no idea where they came from. I'm now cutting back on the Ibuprofen to see if the bruising goes away. If not, I guess I will chalk it all up to hormones. When there is nothing else to blame, blame the hormones. That's my motto.
Hey Hopefully. Long time. Yeah I bruise and not only that but finding myself breaking out in acne or other skin problems since peri. Never had this problem mywhole life. Now I am going through major sweats enough to irritate the heck out of me.